WARNING : Ended up in ER. Possible adverse reaction

Discussion in 'Fibromyalgia Main Forum' started by schaken, Dec 17, 2005.

  1. schaken

    schaken New Member

    I stood up and passed out or rolled out of bed 3 days ago.

    I have been verrrrry disoriented for a few weeks, when I first wake up. Don't know where I'm at, time or day.

    Bruised and scraped my left cheed on bedside table.

    To make a long story short, my husband sat with me in the ER while thy did a CT scan, EKG and other tests. To mys surprise the ER doc knew all about FM.

    Everything turned out normal. I have to see my PCM on Tues morning. I have to go off of cymbalta and lunesta to find out which drug (or both are doing this to me).

    Wish me luck.

    Also, I have some sort of tumor in my brain. The Doc thinks it has been there since birth (54 years). I wonder if this is what caused all my dizzy spells in my youth. Have to have an MRI done also.

    Please reply. Scared of going off drugs cold turkey.

    Thanks in advance

    Leslie
  2. darude

    darude New Member

    This kept happening to me!!!! They found tumour in pituitary and 40 other lesions. Neuro said normal course of aging for lesions I'm 55!! Having another MRI of Brain for pituitary in January. Please keep us updated.
  3. jaltair

    jaltair New Member

    I'm so sorry that you are going through this. We sure don't need any more fog or dizziness than the FMS give us!

    Hang in there Leslie, and please let us all no how everything comes out.

    Warmest wishes, Jeannette
  4. schaken

    schaken New Member

    Thank You. Will let my Doc know all of this.

    Leslie
  5. ilovecats94

    ilovecats94 New Member

    Hon, I don't know what it will be like to get off the Cymbalta as I don't know how long you have been on that. I would think the Lunesta would be easier to get off of.

    Good luck to you and I hope everything works out for you. Do you take other meds besides those two?

    I feel I do well for the pain on Prozac 20 mg. so I have been on that for almost 10 years and it still works for me along with a few other meds I take. I don't know much about Cymbalta.

    At one point the doc thought I had a pitutary tumor, but it turned out the symptoms that made him think that was due to the Reglan med I take for gastroparesis.

    I know, going off meds cold turkey is scary.

    Hugs,
    Faye
  6. victoria

    victoria New Member

    So sorry to hear of these problems, but at least it is now found. I hope everything works out all right and quickly, and you don't have problems getting off the meds...

    all the best,
    Victoria
  7. 1sweetie

    1sweetie New Member

    You must taper off Cymbalta. Trust me. If I get off schedule with it for over a couple of hours, I get very nasty side effects (like suicidal thoughts & totally irrational). This is not my normal way of being. I'm scared of this drug personally and am in the process of tapering off. Please be careful. Also please have the doctors check for orthostatic hypotension. My blood pressure was dropping 30 to 40 points when I would stand up with mornings being the worse. I was falling and had no energy. My body was working so hard. Please have your doctor's check this if they haven't already. This was a problem for me for a long time before anyone knew what was happening. Are you short of breath with just a small amount of mevement????
  8. darude

    darude New Member

    find out what kind of tumour!!!!!!!!!!!!!!!!!
  9. schaken

    schaken New Member

    OK. Think I have my brain on straight today.

    I have been on both cymbalta 60 mg 2x's a day, and Lunesta 2mg at bedtime for almost a little over 4 months. These are the only drugs that I am on.

    Have printed out everyone's replies and will take them to my PCM on Tues morning.

    Thanks again everyone.

    Leslie
  10. Kat_in_Texas

    Kat_in_Texas New Member

    I haven't read everyone's reply in depth (extremely fatigued today, darn it!) but I wanted to let you know that I went cold turkey off of Cymbalta (60mg/day), Elavil (20mg/day), Trazodone (100mg/day), and Lunesta (dose?, one pill at night anyway).

    I felt unbelievably good, even relatively pain free, for the first 48-72 hours. I couldn't believe how good I felt, and was shouting it from the rooftops! Then *bam* the withdrawal effects hit me like a ton of bricks. I have had dizziness, headaches, and pain pain pain since then. After one week I reintroduced the Elavil, but only 10mg, and the Lunesta (one pill) because I wasn't sleeping at all. I feel a tiny bit better now that those are back in my system but I still feel out of it and hurt like crazy. The pain is as bad or perhaps worse than when I first starting seeking a diagnosis (turned out to be FM).

    I'm just trying to tough it out and hope that the withdrawal side effects wear off soon. It's now been almost two weeks. My reasons were: 1) I had gained a ton of weight and got sick of being ravenously hungry all the time and gaining weight so fast it would make your head spin, and 2) more importantly, I have an appointment on January 24 with a neurologist that specializes in FM, and I wanted to be completed "unmedicated" when I saw him, sort of like starting at square one. But that's over a month away and frankly I'm not sure I can do it.

    Please be careful and taper off your meds if you can. I wish I had, but now that I'm off I'm going to stick it out.

    Good luck, and keep us posted.

    Kat
  11. Toga

    Toga Member

    about your complications.

    I tried Lunesta for about 3 days several months ago and I felt absolutely awful the next day after taking it. I was just dopy and useless.

    I went back to Ambien. I'm on 90 mg of Cymbalta a day and doing pretty good. I see my primary tomorrow but I don't even discuss FM with him. He does prescribe my sleep meds though.

    I hope its the Lunesta, not the Cymbalta that is causing your problem. There's a new Ambien CR out. It is supposed to let you sleep through the night.

    That's why I tried Lunesta. I sleep about 4-5 hours and then wake up. Sometimes I can't get back to sleep and the next day is not good. (And this time of year, none of us can afford that.)

    The Lunesta made me sleep but I was useless during the day.

    Please let us know what the doctor says. I don't see my Rheuy until after the first of the year.

    I've not been on the board much because of the move (There's too much to do around here. And I can't find anything ;-)

    Hang in there. I hope you get good news Tuesday.

    Toga
  12. Jenni-2

    Jenni-2 New Member

    I hope you will get to the bottom of this! I had to go off of my cymbalta because I am pregnant. Unfortunately, it was miserable for about 3-4 days. I barely remember what was going on those days. I couldn't hardly get out of bed because of the headaches. I don't mean to scare you, but It isn't fun! It will go away though. Maybe it won't as bad for you. My pregnancy could also have had alot to do with it. boy I miss my cymbalta though! I can't wait to get back on it. I really hope everything will be ok with you. Take care!
  13. schaken

    schaken New Member

    This will be my last post until Wed afternoon. I see the Dr tomorrow morning. My sons are driving me to Columbis to drop off Christmas presents for my in-laws. One hour drive there and another back. Have to give my father-in-law a recliner, and my mother-in-law a baby doll and coloring books. (she has alzhimers).

    Thanks again.

    Leslie